Heart palpitations and insomnia

by Crystal
(USA)

Please help. My doctor Rx compounded P troche to be taken everyday at the age of 35. Both estrogen and progesterone were very low! After 4 years, I realized that progesterone should be cycled days 14-28.

After fixing the P dosing, I started to get estrogen dominance symptoms. I understand that in the beginning, estrogen dominance is common. After 14 months of 100mg P, I was still getting sore swollen breasts last half of cycle along with a drugged feeling. I realized P was doing this to me so I gave up and put away the ice packs. After 14 months, why was P still making me feel awful? My score on the questionare was 53 so I know I'm a mess.

My recent sex hormone levels (luteal) were mid-range for estradiol and progesterone-- being slightly estrogen dominant. I am now 41. My main complaint is heart palpitations and insomnia. What gives?

Comments for Heart palpitations and insomnia

Click here to add your own comments

Aug 16, 2011
Kind of Progesterone
by: Anonymous

Was it natural progesterone and not progestin?

Aug 16, 2011
Natural
by: Crystal

Yes, it was compounded natural progesterone. It was mainly a troche (sublingually tablet). I also tried dividing the dose as well as using progesterone cream. Doesn't help.

Aug 16, 2011
Heart palpitations and insomnia
by: Anonymous

I have been taking 100mg of natural micronized progesterone in the cream form. The cream is the only one that really works. It has to be natural and micronized, otherwise it won't work. I have had heart palpitations for years and was diagnosed with MVP and recently my doctor said there is no sign of the MVP and I am not having the palpitations anymore. I had heard that the natural progesterone was good for that.

Aug 18, 2011
Heart palpitations and insomnia
by: Wray

Hi Crystal In women with a cycle, progesterone should only be used after ovulation. Unless symptoms are very severe, when I recommend using it daily until stable. The normal luteal phase is 12-14 days long, and always occurs in all women the 12 to 14 days before bleeding. So unless you have a 28 day cycle, it should not be started on day 14. We do have more info on our page How to use progesterone cream. Oestrogen Dominance often occurs if oestrogen levels are too high, evidently yours are. Any form of oral progesterone, whether troches, drops or pills, are the least effective Delivery systems. Much of it gets destroyed by the gut and liver. The 100mg/day you are taking would be giving you about 10-20mg progesterone. I recommend 100-200mg/day but in a form which is absorbed well. Too low an amount of progesterone will keep stimulating oestrogen, hence your sore breasts and the drugged feeling. It wasn't progesterone doing this, but the oestrogen. Progesterone is helpful for sore breasts, see here, here, here, here, here and here. I recommend rubbing a cream directly on them. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here and here. It also adversely affects sleep, whereas progesterone is again helpful, see here. Take care Wray

Aug 25, 2011
Sore Breasts
by: Anonymous

But I thought sore breasts and a drugged feeling are a symptom of using too much progesterone?

Aug 29, 2011
Sore Breasts
by: Wray

Hi there No, sore breasts are a symptom of excess oestrogen. This hormone, and only this hormone causes water retention. Progesterone is an excellent diuretic, so good it's now given via IV transfusion to brain trauma victims. Oestrogen is also an inflammatory hormone, which leads to inflammation. Plus it causes proliferation of breast cells, leading to cysts. Please see the papers I gave for the Heart palpitations and insomnia comment. Progesterone is very calming, and certainly doesn't cause a drugged feeling. Take care Wray

Sep 23, 2011
I am taking 100mg of a troche
by: Anonymous

I am taking 100mg of an oral troche and I do get very drugged and sleepy. I actually take 100mg in am and 100 pm because my symptoms are so severe....anxiety, depression and sucicidal thought, etc. My symptoms very close to Wray's, in fact her story sounds very much like mine. I am under a doctor's care and he gave me the troche because the cream did not raise my levels. I am very careful to let the troche disolve and not enter my stomach. I hope to fel better soon. I already feel much calmer. Am I sleepy because of too much estrogen?

Oct 03, 2011
I am taking 100mg of a troche
by: Wray

Hi there Oral progesterone, including troches, can make one feel sleepy, although in fact any progesterone is helpful if insomnia is a problem, see here. At least you understand how to use a troche, although I don't believe they are the best Delivery system. I also think the cream you were given couldn't have been high strength, or a high enough amount. I recommend 100-200mg/day, more if symptoms are severe. Do you know if you were using this much? Levels of progesterone via transdermal delivery can go extremely high, see here. We run Saliva Tests regularly and have always had a good response with the cream. You'll notice the high levels on these tests. If your symptoms were anything like mine, I do sympathise with you! And also hope you get better soon. Take care Wray

Aug 26, 2012
Answer
by: Anonymous

Timing with your cycle was off meaning you have irregular periods so you have to keep track of you symptoms and cycle monthly and adjust dosage accordingly

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...